Open Access
Translator Disclaimer
2014 On roots of Dehn twists
Naoyuki Monden
Rocky Mountain J. Math. 44(3): 987-1001 (2014). DOI: 10.1216/RMJ-2014-44-3-987

Abstract

Margalit and Schleimer \cite{MS} discovered a nontrivial root of the Dehn twist about a nonseparating curve on a closed oriented connected surface. We give a complete set of conjugacy invariants for such a root by using a classification theorem of Matsumoto and Montesinos \cite{MM1, MM2} for pseudo-periodic maps of negative twists. As an application, we determine the range of degree for roots of a Dehn twist.

Citation

Download Citation

Naoyuki Monden. "On roots of Dehn twists." Rocky Mountain J. Math. 44 (3) 987 - 1001, 2014. https://doi.org/10.1216/RMJ-2014-44-3-987

Information

Published: 2014
First available in Project Euclid: 28 September 2014

zbMATH: 1302.57056
MathSciNet: MR3264493
Digital Object Identifier: 10.1216/RMJ-2014-44-3-987

Rights: Copyright © 2014 Rocky Mountain Mathematics Consortium

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.44 • No. 3 • 2014
Back to Top